Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 19, 2012, 12:39 PM MST for Pima County, Pinal County, Arizona. It took effect at Dec 20, 2012, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 12:39 PM MST (19:39 UTC)
- In effect from
- Dec 20, 2012, 2:00 AM MST
- Expired
- Dec 20, 2012, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- -302 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS75 KTWC 191939 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1239 PM MST WED DEC 19 2012 AZZ501-502-504>506-201100- /O.NEW.KTWC.FZ.W.0005.121220T0900Z-121220T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 1239 PM MST WED DEC 19 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST THURSDAY. * TEMPERATURES...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
123 WWUS75 KTWC 200903 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 203 AM MST THU DEC 20 2012 AZZ501-502-504>506-201600- /O.CON.KTWC.FZ.W.0005.000000T0000Z-121220T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 203 AM MST THU DEC 20 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. * TEMPERATURES...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
118 WWUS75 KTWC 201602 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 902 AM MST THU DEC 20 2012 AZZ501-502-504>506-201715- /O.EXP.KTWC.FZ.W.0005.000000T0000Z-121220T1600Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 902 AM MST THU DEC 20 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 19, 9:50 AM MST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 19, 9:50 AM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 950 AM MST WED DEC 19 2012 .SYNOPSIS...MUCH COLDER TEMPERATURES WILL OCCUR TODAY AND TONIGHT BEHIND A DEPARTING STORM SYSTEM. DRY CONDITIONS WITH A WARMING TREND WILL THEN PREVAIL STARTING THURSDAY AND CONTINUING INTO THE WEEKEND. && .DISCUSSION...SHORTWAVE TROUGH AXIS MOVING EWD INTO WRN NEW MEXICO AT THIS TIME. CLEAR SKIES ACROSS WRN/CENTRAL PIMA COUNTY AND SOUTH CENTRAL/SE PINAL COUNTY WITH CLEARING SKIES ERN SECTIONS. FOR NOW WILL MAINTAIN A SLIGHT CHANCE OF SNOW SHOWERS THRU THIS AFTERNOON ACROSS THE WHITE MOUNTAINS. OTHERWISE...PRECIP-FREE CONDITIONS TO OCCUR THE REST OF TODAY ALONG WITH GUSTY WLY/NWLY WINDS. MUCH COLDER TODAY WITH HIGH TEMPS NEARLY 15-20 DEGS F LOWER VERSUS TEMPS ACHIEVED TUE. MAIN SHORT-TERM FORECAST CHALLENGE WILL BE THE CONSIDERATION OF A HARD FREEZE WARNING FOR PIMA/SRN PINAL COUNTIES TONIGHT. AT THIS TIME AM LEANING TOWARD A POTENTIAL ISSUANCE PRIMARILY BASED ON THE TRENDS PROGGED VIA THE NAM MOS GUIDANCES. HOWEVER...WILL ADDRESS THIS ISSUE FURTHER IN THE AFTERNOON DISCUSSION. THUR-SUN... DRY CONDITIONS TO PREVAIL UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES. MON-CHRISTMAS DAY... FORECAST CONFIDENCE HAS INCREASED SOMEWHAT GIVEN THE SIMILARITIES BETWEEN THE 19/12Z GFS AND 19/00Z ECWMF SOLUTIONS. QUICK GLANCE AT THE GFS INDICATES A SOLUTION SIMILAR TO THE ECMWF FOR EARLY NEXT WEEK. IN ESSENCE...DEEP LOW PRESSURE TO BECOME CENTERED OVER THE CENTRAL CONUS PLAINS BY MIDDAY TUE WITH UPPER RIDGE AXIS ALONG THE WEST COAST. THUS...THERE APPEARS TO BE ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SNOW SHOWERS MAINLY ACROSS THE HIGHER TERRAIN NE OF TUCSON TO THE WHITE MOUNTAINS MON-TUE. MARKEDLY WARMER THUR-SAT FOLLOWED BY A COOLING TREND SUN-TUE. && .AVIATION...WEST OF KTUS THRU EARLY THURSDAY MORNING OR 20/12Z SKC. KTUS VICINITY EWD SCT-BKN CLOUDS AT 3-6K FT AGL BECOMING SKC AROUND 20/00Z AND CONTINUING INTO EARLY THURSDAY MORNING. SURFACE WIND THRU THIS AFTERNOON WLY/NWLY 10-20 KTS WITH GUSTS UP TO 30 KTS...THEN SURFACE WIND TONIGHT MOSTLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS TODAY BEHIND A DEPARTING STORM SYSTEM. DRY CONDITIONS WITH A WARMING TREND WILL THEN OCCUR STARTING THURSDAY AND CONTINUING INTO THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON BF
Hazardous weather outlook, Dec 19, 7:31 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 731 AM MST WED DEC 19 2012 AZZ504-506-509>511-514-191545- TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- 731 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A FEW LINGERING SNOW SHOWERS WILL OCCUR THROUGH MID MORNING FOLLOWED BY DRY CONDITIONS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF SNOW SHOWERS ACROSS THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AS WELL AS THE GALIURO AND PINALENO MOUNTAINS MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.